Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Oct 1, 2012, 10:30 AM CDT for 4 parishes in Louisiana. It took effect at Oct 3, 2012, 1:00 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2012, 10:30 AM CDT (15:30 UTC)
- In effect from
- Oct 3, 2012, 1:00 PM CDT
- Expired
- Oct 6, 2012, 1:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The river
Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 18.45 ft at Oct 2, 2012, 8:00 PM CDT.
- Action stage
- 31.5 ft
- Minor stage
- 32 ft
- Moderate stage
- 38 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
504 WGUS44 KSHV 011530 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT MON OCT 1 2012 LAC021-043-059-127-021530- /O.NEW.KSHV.FL.W.0073.121003T1800Z-121006T1800Z/ /RHLL1.1.ER.121003T1800Z.121004T1800Z.121006T0000Z.NO/ 1030 AM CDT MON OCT 1 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE LITTLE RIVER NEAR ROCHELLE LOUISIANA. * FROM WEDNESDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 930 AM MONDAY THE STAGE WAS 15.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 32.5 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 32.0 FEET...EXPECT MINOR LOWLAND FLOODING WITH SOME CAMPS AND RECREATIONAL AREAS FACING FLOODING. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$
1 follow-up statement
751 WGUS84 KSHV 021508 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1008 AM CDT TUE OCT 2 2012 LAC021-043-059-127-021538- /O.CAN.KSHV.FL.W.0073.000000T0000Z-121006T1800Z/ /RHLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1008 AM CDT TUE OCT 2 2012 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER OF LOUISIANA NEAR ROCHELLE LOUISIANA. * AT 930 AM TUESDAY THE STAGE WAS 18.1 FEET. * FLOOD STAGE IS 32 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 30.5 FEET FRIDAY EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Oct 1, 5:09 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Oct 1, 5:09 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 509 AM CDT MON OCT 1 2012 .DISCUSSION... MADE A FEW QUICK CHANGES TO TODAYS POP GRIDS...AS MORNING SHOWER ACTIVITY HAS MAINTAINED ITSELF QUITE WELL OVER SW AR AND N LA. SO...HAVE CONTINUED HIGHER POPS THROUGH THE 12-18Z TIMEFRAME. STILL EXPECTING ACTIVITY TO TAPER OFF WEST TO EAST...BUT THAT MAY BE DELAYED BY A FEW HOURS...AND NEW GRIDS WILL REFLECT THIS TREND. ALSO...TWEAKED SKY/QPF/WX GRIDS AS WELL. && .PREV DISCUSSION... /ISSUED 355 AM CDT MON OCT 1 2012/ DISCUSSION... H500 CUTOFF LOW STUCK IN PLACE ACROSS THE FOUR STATE REGION...PER 00Z UPPER AIR OBSERVATIONS AND CURRENT SATELLITE/RADAR DATA. LIGHT RAIN SHOWERS HAVE BEEN NOTED THROUGHOUT THE NIGHT ACROSS PORTIONS OF NORTHERN LA AND S/SW AR. THESE SHOWERS SHOULD TAPER OFF FROM WEST TO EAST THROUGHOUT THE MORNING AND EARLY AFTERNOON HOURS. DRY CONDITIONS ARE EXPECTED BY THIS EVENING...BUT TUESDAY MAY BRING A SLIGHT CHANCE FOR RAIN SHOWERS ACROSS THE FORECAST AREA. A SHORTWAVE WILL ROUND THE BASE OF THE UPPER LEVEL TROUGH DURING THE DAY TOMORROW...WHICH MAY PROVIDE ENOUGH LIFT FOR LIGHT SHOWERS TO DEVELOP...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA. HAVE CARRIED SLIGHT CHANCE POPS FOR THE DAYTIME HOURS TUESDAY...AS CONFIDENCE IS NOT THE HIGHEST AT THIS TIME. BY WEDNESDAY...WITH A TROUGH CROSSING THE NORTHERN PLAINS...THE PREVIOUSLY MENTIONED CUTOFF LOW SHOULD FINALLY DEPART THE AREA TO THE NORTHEAST. UNTIL THEN...EXPECT COOLER THAN NORMAL TEMPS...COURTESY OF A COOL NORTHWEST FLOW ALOFT. EXPECT WARMER TEMPERATURES THROUGH THE MIDDLE TO END OF THE WEEK AFTER THE LOW LIFTS NORTHEASTWARD AND SOUTHERLY WINDS RETURN. LATER IN THE WEEK...A COLD FRONT WILL ATTEMPT TO MAKE ITS WAY INTO THE AREA FROM THE NORTHWEST. IT WILL STRUGGLE TO MOVE INTO THE FORECAST AREA AS THE UPPER FLOW AT THE TIME WILL BECOME MORE ZONAL. IT APPEARS THAT THE FRONT WILL HAVE TO WAIT FOR A PIECE OF SHORTWAVE ENERGY TO ROUND THE UPPER TROUGH AND HELP GIVE IT THAT SOUTHWARD PUSH. GFS/EURO ARE STARTING TO AGREE MORE ON THIS TIMING...WITH A FRIDAY EVENING THROUGH SATURDAY SCENARIO LOOKING MORE LIKELY. SLIGHT RAIN CHANCES WILL COME BACK INTO THE FORECAST FOR THIS SYSTEM...WITH HIGHER POPS LIKELY NEEDED IN FUTURE FORECASTS THIS WEEK. THIS COLD FRONT PASSAGE COULD BRING THE COOLEST AIR OF THE SEASON INTO THE FOUR STATE REGION...STAY TUNED. /20/ AVIATION... WIDESPREAD LIGHT RAIN/DRIZZLE STILL COVERS ALL OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...INCLUDING THE TX/ELD/MLU AND SHV TERMINALS BUT CONDITIONS ARE IMPROVING ACROSS OUR NE TX TERMINALS INCLUDING TYR/GGG AND LFK TERMINAL LOCATIONS. IFR CEILINGS ALONG WITH MVFR VSBYS ARE CONFINED TO AREAS WHERE THE DRIZZLE AND LIGHT RAIN ARE DOMINANT BUT ACROSS NE TX...LOW CLOUDS HAVE GIVEN WAY TO VFR CONDITIONS WITH CEILINGS AROUND 7-12KFT. EXPECTING TO SEE LIGHT RAIN OR DRIZZLE TODAY CONFINED MAINLY TO OUR EASTERN TERMINAL LOCATIONS INCLUDING ELD/MLU WITH CEILINGS CONTINUING TO IMPROVE AT TXK/SHV TERMINALS. WILL LIKELY KEEP VFR CEILINGS WITH MOISTURE AROUND 12-15KFT ACROSS OUR NE TX TERMINALS AS THE UPPER TROUGH CURRENTLY ACROSS OUR REGION REMAINS ANCHORED ACROSS ARKANSAS OVER THE NEXT 24 HOURS. GUSTY NW WINDS CONTINUE ACROSS OUR EASTERN TERMINALS THIS MORNING WITH LIGHTER WINDS NOTED ACROSS OUR WESTERN TERMINALS. DEPENDING ON HOW MUCH MIXING WE SEE TODAY...STILL COULD SEE SOME NW WIND GUSTS NEAR 20KTS OR SO GIVEN THE CONTINUED STRONG PRESSURE GRADIENT IN PLACE BEFORE WINDS SUBSIDE AFTER 00Z TUE. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 56 77 56 84 / 50 10 20 10 10 MLU 69 53 75 55 83 / 50 10 20 10 10 DEQ 75 54 76 52 81 / 60 10 20 10 10 TXK 74 55 77 56 82 / 70 10 20 10 10 ELD 69 52 75 53 82 / 70 10 20 10 10 TYR 78 55 79 57 85 / 20 10 20 10 10 GGG 77 56 79 56 85 / 30 10 20 10 10 LFK 77 55 81 57 87 / 30 10 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20
Hazardous weather outlook, Oct 1, 4:25 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 425 AM CDT MON OCT 1 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-020930- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 425 AM CDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 20
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.